Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Morse Theory, Milnor Fibers and Minimality of Hyperplane Arrangements

Richard Randell
Proceedings of the American Mathematical Society
Vol. 130, No. 9 (Sep., 2002), pp. 2737-2743
Stable URL: http://www.jstor.org/stable/2699692
Page Count: 7
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Morse Theory, Milnor Fibers and Minimality of Hyperplane Arrangements
Preview not available

Abstract

Through the study of Morse theory on the associated Milnor fiber, we show that complex hyperplane arrangement complements are minimal. That is, the complement of any complex hyperplane arrangement has the homotopy type of a CW-complex in which the number of p-cells equals the p-th betti number. Combining this result with recent work of Papadima and Suciu, one obtains a characterization of when arrangement complements are Eilenberg-Mac Lane spaces.

Page Thumbnails

  • Thumbnail: Page 
2737
    2737
  • Thumbnail: Page 
2738
    2738
  • Thumbnail: Page 
2739
    2739
  • Thumbnail: Page 
2740
    2740
  • Thumbnail: Page 
2741
    2741
  • Thumbnail: Page 
2742
    2742
  • Thumbnail: Page 
2743
    2743